Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 33, NWS Lubbock, TX

April 9, 2012Cottle County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Apr 9, 2012, 11:27 PM CDT for Cottle County, Texas. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 9, 2012, 11:27 PM CDT (04:27 UTC)
Expired
Apr 9, 2012, 11:49 PM CDT
In force
22 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon

County Cottle County, TX

The radar

The Altus AFB radar (KFDR), 101 km from the middle of the area, began a volume at 04:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 4.5 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2012-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 493 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2012-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
493 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
2351 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
227 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

045 
WUUS54 KLUB 100427
SVRLUB
TXC101-100530-
/O.NEW.KLUB.SV.W.0033.120410T0427Z-120410T0530Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
1127 PM CDT MON APR 9 2012

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN COTTLE COUNTY IN NORTHWEST TEXAS.

* UNTIL 1230 AM CDT

* AT 1124 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
  NEAR SWEARINGEN...OR 14 MILES NORTHEAST OF PADUCAH...AND MOVING
  EAST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE IMPACT MAINLY RURAL AREAS OF
  THE INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8067451290.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
TUESDAY MORNING FOR NORTHWEST TEXAS.

&&

LAT...LON 3422 10000 3423 10002 3423 10003 3422 10004
      3407 10005 3417 10024 3426 10023 3424 9999
      3423 9999
TIME...MOT...LOC 0427Z 276DEG 4KT 3419 10019

$$
MEADOWS
2 follow-up statements
144 
WWUS54 KLUB 100440
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1140 PM CDT MON APR 9 2012

TXC101-100530-
/O.CON.KLUB.SV.W.0033.000000T0000Z-120410T0530Z/
COTTLE TX-
1140 PM CDT MON APR 9 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
COTTLE COUNTY UNTIL 1230 AM CDT...

AT 1138 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
SWEARINGEN...OR 14 MILES NORTHEAST OF PADUCAH...MOVING EAST AT 5 MPH.

LOCATIONS IMPACTED INCLUDE...
  SWEARINGEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
IN LUBBOCK AT 8067451290.

&&

LAT...LON 3417 10020 3425 10021 3423 10003 3422 10004
      3407 10005
TIME...MOT...LOC 0440Z 276DEG 4KT 3419 10017

$$
006 
WWUS54 KLUB 100449
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1149 PM CDT MON APR 9 2012

TXC101-100459-
/O.CAN.KLUB.SV.W.0033.000000T0000Z-120410T0530Z/
COTTLE TX-
1149 PM CDT MON APR 9 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL COTTLE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS THE WARNED 
AREA.

LAT...LON 3417 10020 3425 10021 3423 10003 3422 10004
      3407 10005
TIME...MOT...LOC 0449Z 276DEG 4KT 3419 10016

$$
MEADOWS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 6:42 PM CDT, 4 hours 45 minutes earlier.

Area forecast discussion, Apr 9, 6:42 PM CDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
642 PM CDT MON APR 9 2012

.UPDATE...
MODEST CONVECTION CONTINUES THROUGH A SURFACE TROUGH THAT RUNS
CURRENTLY FROM THE WESTERN SOUTH PLAINS WEST OF MAPLE THROUGH
NORTHERN SOUTH PLAINS. SEVERE THUNDERSTORMS MEANWHILE HAVE BEEN
SLOWLY EDGING TO THE SOUTHEAST TOWARDS THE NORTHERN ROLLING PLAINS
WHERE APPEARS THEY WILL EDGE ACROSS OVER THE COMING HOUR OR TWO.
FAIRLY HIGH CHANCE THESE STORMS WILL MORPH INTO A MESO-SCALE
CONVECTIVE SYSTEM THIS EVENING. THE ENTIRE SURFACE TROUGH
EXPECTED TO EDGE SOUTHEAST WITH SOLID CHANCE OF STORMS OVER NEARLY
THE ENTIRE AREA. EARLIER SEVERE STORMS THAT DEVELOPED OVER THE
PECOS VALLEY LATE IN THE DAY REQUIRED ADDING A SEVERE THUNDERSTORM
WATCH FOR THAT PORTION OF WEST TEXAS AND SOUTHEAST NEW
MEXICO...BUTTING UP AGAINST THE WESTERN AND CENTRAL SOUTH PLAINS. RMCQUEEN

&&

.AVIATION...
SEVERE THUNDERSTORM COMPLEX NORTH OF KCDS APPEARS IT TURNING TO
THE SOUTH AND WILL BE A CLOSE CALL FOR KCDS...BUT LIKELY TO MISS
JUST TO THE EAST. OTHER SURFACE TROUGH WITH SCATTERED THUNDER OVER
WESTERN AND NORTHERN SOUTH PLAINS SHOULD EDGE THROUGH KLBB LATER
THIS EVENING. ADJUSTED TEMPO GROUPS FOR THESE FEATURES. ACTIVITY
SHOULD PASS EAST LATER...WITH CHANCE FOR LOW VISIBILITY
RESTRICTIONS FROM LIGHT FOG AT KCDS. ALSO ADDED PROB30 TSTMS FOR
KLBB TOMORROW AFTERNOON. RMCQUEEN

&&

.PREV DISCUSSION... /ISSUED 338 PM CDT MON APR 9 2012/

SHORT TERM...
CONVECTIVE DEVELOPMENT UNDERWAY THIS AFTERNOON ACROSS THE PNDHL.
LINE OF ENHANCED CU BEGINNING TO BUILD ALONG SURFACE BOUNDARY
STRETCHING FROM PNHDL SW ACROSS THE NW SOUTH PLAINS. ADDITIONAL
ACTIVITY ALSO FORMING ALONG SOUTHERN ROCKIES WEST OF KTCC AND KATS.
DEWPOINTS HAVE MIXED OUT QUITE A BIT ACROSS THE SOUTH PLAINS WITH
SOME 50 DEGREE DEWPOINTS STILL HOLDING OVER THE ROLLING PLAINS.
STEEP LAPSE RATES...MODERATE INSTABILITY AND NORTHWEST FLOW ALOFT ALL
ARGUE FOR SEVERE POTENTIAL AREA-WIDE LATE THIS AFTERNOON AND
EVENING. BEST UPSCALE ORGANIZATION EXPECTED WITH ACTIVITY ACROSS
THE PNHDL WHERE BEST DEEP LAYER SHEAR AND CURVED LOW-LEVEL HODOGRAPHS
EXIST. IN FACT SOUTHEAST MOVING MCS EXPECTED TO DEVELOP AND MOVE
INTO THE ROLLING PLAINS THIS EVENING. FURTHER SOUTHWEST...WEAKER
SHEAR ALONG WITH SHORTER AND LESS CURVED HODOGRAPHS WILL SUPPORT
CLUSTERS OF STORMS DEVELOPING AND LOOSING ORGANIZING AS THEY WORK
E-SE INTO THE SOUTH PLAINS. THUNDERSTORMS ACROSS THE ROLLING
PLAINS LIKELY TO BE ONGOING AFTER MIDNIGHT WITH ACTIVITY TO THE
WEST DYING QUICKER WITH LOSS OF HEATING.

NORTHWEST FLOW ALOFT CONTINUES THROUGH TUE BUT FLOW BECOME A BIT
WEAKER AS UPPER RIDGE AXIS EDGES CLOSER. STILL INCREASING SE SFC
WINDS SHOULD RESULT IN SUFFICIENT DEEP LAYER SHEAR TO HELP
ORGANIZE ANY STORMS THAT FORM ALONG REMNANT OUTFLOW BOUNDARIES.
DRYLINE/LEE TROUGH ALSO SHOULD BE A FOCUS FOR DEVELOPMENT DURING
THE AFTERNOON WITH ANOTHER LINEAR MCS DEVELOPING AND MOVING
SOUTHEAST ACROSS THE AREA DURING THE EVENING. DAMAGING WINDS AND
HAIL WILL AGAIN BE THE MAIN CONCERN ON TUE BUT CONTINUED DEEP
MID/HIGH LEVEL MOISTURE WILL HELP PRODUCE SOME LOCALLY HEAVY RAINFALL.

LONG TERM...

WEDNESDAY AFTERNOON AND EVENING WILL SEE CONTINUED CHANCES FOR
THUNDERSTORMS AND SEVERE WEATHER. A SHORT WAVE WITHIN A BROAD TROUGH
ACROSS THE WESTERN US WILL MOVE INTO THE CENTRAL ROCKIES ON
WEDNESDAY. AS THE RIDGE OVER THE AREA MOVES EAST HEIGHT FALLS WILL
SPREAD OVER THE REGION. ADDITIONALLY...A VERY SUBTLE SHORT WAVE WILL
BE MOVING UP FROM SOUTHWEST TEXAS INTO THE PERMIAN BASIN AND BIG
COUNTRY. THE DRYLINE WILL BE BACKED UP INTO EASTERN NEW MEXICO WITH
A LARGE AREA OF SOUTHEASTERLY WINDS ACROSS WEST TEXAS. THERE IS GOOD
UPPER LEVEL LIFT BUT LITTLE LOW LEVEL CONVERGENCE WITH THE DRYLINE
WEST OF THE AREA. HOWEVER...AN OLD FRONTAL BOUNDARY LINGERING ACROSS
THE FA MAY BE ABLE TO BOOST LOW LEVEL CONVERGENCE VALUES. WITH THE
DRYLINE SO FAR WEST...BEST INSTABILITY VALUES WILL BE ON THE
CAPROCK. ADDITIONALLY...SHEAR WILL BE INCREASING THROUGH THE
AFTERNOON AHEAD OF INITIATION. CONVECTION MAY BE ABLE TO BE
SUSTAINED THROUGH THE EVENING AS A LOW LEVEL JET INCREASES AND VEERS
LATE IN THE EVENING. IT APPEARS AS THOUGH WIDESPREAD PRECIPITATION
COULD OCCUR TO AREAS THAT NEED RAINFALL THE MOST.

FOR LATER IN THE WEEK...UPPER FLOW WILL STRENGTHEN WHICH WILL SEND
THE DRYLINE OFF THE CAPROCK. LATEST MODEL RUNS ARE NOT ANY CLEARER
ON HOW FAR EAST THE DRYLINE WILL MIX. WILL CONTINUE TO FAVOR AN AREA
OFF THE CAPROCK BUT STILL IN THE FA. THIS WILL LEAVE THE DOOR OPEN
TO CONVECTION OVER THE ROLLING PLAINS FROM THURSDAY THROUGH
SATURDAY. AS THE BROAD TROUGH OVER THE WESTERN US MOVES EAST...AN
UPPER LOW WILL CLOSE OFF AND DIVE INTO THE SOUTHWESTERN US OVER THE
WEEKEND. IT REMAINS UNCLEAR WHAT IS GOING TO HAPPEN WITH THIS SYSTEM
AND ITS IMPACTS FOR WEST TEXAS. MOST INDICATIONS AT THE MOMENT ARE
THAT PRECIPITATION WILL BE EAST OF THE REGION. JDV

FIRE WEATHER...
THE DRYLINE THAT WILL BE STUCK IN NEW MEXICO
THROUGH MID WEEK WILL MAKE ITS WAY OFF THE CAPROCK LATE IN THE
WEEK. THIS WILL BRING WINDIER AND DRIER CONDITIONS FOR THE SOUTH
PLAINS. THURSDAY THROUGH SATURDAY WILL SEE THESE POSSIBLE ELEVATED
FIRE WEATHER CONDITIONS. ANTICIPATED RAINFALL EARLY THIS WEEK MAY
MITIGATE SOME FIRE WEATHER CONCERNS LATE IN THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        52  77  54  78  53 /  30  40  40  40  30
TULIA         55  76  56  76  55 /  50  50  40  30  30
PLAINVIEW     56  77  57  78  56 /  50  50  40  30  40
LEVELLAND     54  81  58  78  56 /  50  40  40  40  40
LUBBOCK       56  81  59  79  58 /  50  40  40  40  40
DENVER CITY   56  84  57  80  57 /  30  40  30  50  40
BROWNFIELD    56  83  58  79  58 /  50  40  30  40  50
CHILDRESS     60  79  59  77  59 /  70  50  50  20  40
SPUR          58  81  59  79  59 /  60  50  40  30  40
ASPERMONT     60  82  62  81  61 /  60  40  40  20  40

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

05/99/05
Hazardous weather outlook, Apr 9, 11:44 AM CDT, 11 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1144 AM CDT MON APR 9 2012

TXZ021>044-101645-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1144 AM CDT MON APR 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CONVECTIVE

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE OUTLOOK
AREA THIS AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS WILL DEVELOP
FROM WESTERN OKLAHOMA AND THE EASTERN TEXAS PANHANDLE INTO EASTERN
NEW MEXICO. THE ACTIVITY ACROSS THE PANHANDLE IS EXPECTED TO
DEVELOP INTO A SQUALL LINE AND MOVE SOUTHEAST INTO THE NORTHERN
SOUTH PLAINS AND ROLLING PLAINS. DAMAGING WINDS IN EXCESS OF 65
MPH AND LARGE HAIL IN EXCESS OF 2 INCHES WILL BE POSSIBLE WITH
THESE STORMS. THERE WILL BE LOW THREAT FOR A TORNADO THROUGH EARLY
EVENING BEFORE THE ACTIVITY ORGANIZES INTO A MESOSCALE COMPLEX.
LOCALLY HEAVY RAINFALL WILL ALSO BE A POSSIBILITY.

THE ACTIVITY ACROSS EASTERN NEW MEXICO IS EXPECTED TO GRADUALLY
MOVE EAST INTO THE WESTERN AND CENTRAL SOUTH PLAINS. WHILE THE
SEVERE THREAT WITH THIS ACTIVITY WILL BE RELATIVELY LESS
WIDESPREAD AND LONG-LIVED THAN THE STORMS TO THE NORTHEAST...A FEW
THUNDERSTORMS COULD PRODUCE LARGE HAIL IN EXCESS OF 1 INCH AND
DAMAGING WIND GUSTS IN EXCESS OF 60 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A CHANCE OF THUNDERSTORMS...SOME CAPABLE OF PRODUCING SEVERE
WEATHER AND LOCALLY HEAVY RAINFALL WILL CONTINUE TUESDAY AND
WEDNESDAY. THURSDAY THROUGH SATURDAY...CRITICAL FIRE WEATHER
CONDITIONS ARE POSSIBLE EACH AFTERNOON ACROSS WESTERN PORTIONS OF
THE CAPROCK WHILE A SLIGHT CHANCE OF SEVERE AFTERNOON AND EVENING
THUNDERSTORMS MAY CONTINUE ACROSS THE ROLLING PLAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUESTED THIS AFTERNOON AND
EVENING...PARTICULARLY FOR LOCATIONS OFF THE CAPROCK.

In the hours before

Special weather statement, Apr 9, 9:39 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
939 PM CDT MON APR 9 2012

TXZ030-100315-
FLOYD-
939 PM CDT MON APR 9 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN FLOYD COUNTY...

AT 934 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES WEST OF FLOYDADA...MOVING EAST-SOUTHEAST
AT 15 MPH.

HAIL UP TO PENNY SIZE AND LOCALLY HEAVY RAINS ARE LIKELY WITH THIS
STORM.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 3397 10122 3384 10128 3395 10148 3401 10145
TIME...MOT...LOC 0239Z 289DEG 15KT 3395 10140
Special weather statement, Apr 9, 10:14 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1014 PM CDT MON APR 9 2012

TXZ040-100345-
TERRY-
1014 PM CDT MON APR 9 2012

...SIGNIFICANT WEATHER ADVISORY FOR TERRY  COUNTY...

AT 1011 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTHEAST
OF BROWNFIELD TO 5 MILES NORTHEAST OF BROWNFIELD TO 13 MILES
NORTHWEST OF BROWNFIELD...MOVING SOUTHEAST AT 20 MPH.

PENNY SIZE HAIL...WINDS SPEEDS UP TO 40 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 3313 10247 3336 10259 3338 10259 3338 10258
      3334 10229 3337 10208 3305 10207
TIME...MOT...LOC 0314Z 322DEG 18KT 3327 10208 3323 10222
          3329 10244
Special weather statement, Apr 9, 10:45 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1045 PM CDT MON APR 9 2012

TXZ040-100445-
TERRY-
1045 PM CDT MON APR 9 2012

...STRONG THUNDERSTORMS WITH VERY HEAVY RAIN OVER CENTRAL AND
SOUTHERN TERRY COUNTY...

AT 1038 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORMS CENTERED 9 MILES WEST OF BROWNFIELD...
MOVING SOUTHEAST AT 15 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...AND HEAVY
DOWNPOURS...ARE POSSIBLE WITH THIS STORM. RAINFALL UP TO AN INCH IS
EXPECTED...WHICH MAY LEAD TO STREET FLOODING IN AND AROUND
BROWNFIELD.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED.

LAT...LON 3296 10259 3308 10259 3329 10247 3320 10208
      3296 10208 3296 10242
TIME...MOT...LOC 0343Z 297DEG 15KT 3321 10240

05
Special weather statement, Apr 9, 10:51 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1051 PM CDT MON APR 9 2012

TXZ032-100415-
COTTLE-
1051 PM CDT MON APR 9 2012

...SIGNIFICANT WEATHER ADVISORY FOR COTTLE  COUNTY...

AT 1048 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORTH CENTRAL COTTLE COUNTY...MOVING
SOUTHEAST AT 25 MPH.

NICKEL SIZE HAIL...WINDS SPEEDS UP TO 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...ARE POSSIBLE WITH THIS STORM.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 3423 10000 3424 10001 3423 10003 3424 10004
      3422 10005 3405 10005 3405 10006 3419 10028
      3432 10027 3429 9999
TIME...MOT...LOC 0352Z 294DEG 20KT 3420 10019
Special weather statement, Apr 9, 10:55 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1055 PM CDT MON APR 9 2012

TXZ036-042-100430-
CROSBY-GARZA-
1055 PM CDT MON APR 9 2012

...SIGNIFICANT WEATHER ADVISORY FOR GARZA  AND CROSBY  COUNTIES...

AT 1052 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EXTREME SOUTH CENTRAL CROSBY COUNTY...MOVING
SOUTHEAST AT 25 MPH.

WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF
MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 3321 10134 3337 10141 3355 10128 3347 10110
      3341 10104 3321 10104 3318 10105
TIME...MOT...LOC 0355Z 294DEG 22KT 3340 10130
Special weather statement, Apr 9, 11:16 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1116 PM CDT MON APR 9 2012

TXZ032-100445-
COTTLE-
1116 PM CDT MON APR 9 2012

...SIGNIFICANT WEATHER ADVISORY FOR COTTLE  COUNTY...

AT 1111 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CENTRAL COTTLE COUNTY...MOVING SOUTHEAST AT
15 MPH.

PENNY SIZE HAIL...WIND SPEEDS UP TO 30 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...ARE POSSIBLE WITH THIS STORM.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 3417 10027 3427 10022 3420 10005 3400 10005
TIME...MOT...LOC 0416Z 302DEG 11KT 3418 10017

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 7:39 PM CDTSpecial Weather StatementLUBCochran36 min
Apr 9, 8:19 PM CDTSevere Thunderstorm WarningLUBCochran56 min
Apr 9, 8:52 PM CDTSpecial Weather StatementLUBHockley, Lubbock23 min
Apr 9, 9:02 PM CDTSpecial Weather StatementLUBYoakum43 min
Apr 9, 9:17 PM CDTSpecial Weather StatementLUBLubbock43 min
Apr 9, 9:39 PM CDTSpecial Weather StatementLUBFloyd36 min
Apr 9, 9:40 PM CDTSevere Thunderstorm WarningLUBYoakum65 min
Apr 9, 10:14 PM CDTSpecial Weather StatementLUBTerry31 min
Apr 9, 10:45 PM CDTSpecial Weather StatementLUBTerry60 min
Apr 9, 10:51 PM CDTSpecial Weather StatementLUBCottle24 min
Apr 9, 10:55 PM CDTSpecial Weather StatementLUBGarza35 min
Apr 9, 11:16 PM CDTSpecial Weather StatementLUBCottle29 min
Apr 10, 12:36 AM CDTSpecial Weather StatementLUBChildress24 min
Apr 10, 1:00 AM CDTSpecial Weather StatementLUBCottle30 min
Apr 10, 1:01 AM CDTSpecial Weather StatementLUBKent29 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.